Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Parkinsons disease, syndopa, dotiph, gabantin forte, qutan, pramirol, delusions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
hi.. my mummy is diagnosed with parkinsons disease. she is on syndopa 110 mg from last 2 years.
she was also seeing counsellor and having anti-depressants like dotiph, prodep, gabentine forte. off late she is getting delusions night time, can see people night time, can hear some one singing bed time.
we met neuro-psyshciaritist, he has prescribed qutan/ pramirol, but on having those medicines, mummy feels uneasy.

can she only have syndopa? and having sleeping pills for sleep.

we have been advised that having syndopa , creates delusions night time, and to counter effect it she needs to take drugs like quatan/pramirol.

but mom is not comfortable with these medicines

pls advise
Posted Sat, 5 May 2012 in Mental Health
Answered by Dr. Deepak Anvekar 2 hours later

Thanks for the query.

The goal of medical management of Parkinson's disease is to provide control of signs and symptoms for as long as possible while minimizing adverse effects.

Modern treatments are effective at managing the early motor symptoms of the disease, mainly through the use of Levodopa and Dopamine agonists. As the disease progresses and dopamine neurons continue to be lost, a point eventually arrives at which these drugs become ineffective at treating the symptoms. Once fluctuations and dyskinesias become problematic, they are difficult to resolve.

Medications usually provide good symptomatic control of motor signs for 4-6 years. After this, disability progresses despite best medical management and many people develop long-term motor complications, including fluctuations and dyskinesias. Additional causes of disability in late disease include postural instability (balance difficulty) and dementia. Thus, symptomatic therapy for late disease requires different strategies.

Qutan (Quetiapine) is a antidepressent, meant to treat the depressive symptoms associated with progressing parkinsonism.

Pramirol (Pramipexole) is a levadopa sparing medication, which helps to increase the efficacy of the medication.

Along with their useful effects, the above medicines can cause unwanted side-effects. These usually improve as the body adjusts to the new medicine.

You have mentioned that your mother is not comfortable with the medications. If you can provide exact details, like what effects she is having , and since how long they have been there ?

This will help to know
A. If the dose can be kept stable, or
B. There is a need to increase or decrease the dose, or
C. Is there a need to stop or change the medication.

Once these additional details, are provided, I can provide you with specific suggestions.

Waiting eagerly for your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor